Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 148, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2014, 12:06 PM CDT for 4 counties in Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 12:06 PM CDT (17:06 UTC)
- Expired
- Jul 23, 2014, 12:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:44 PM CDT | TSTM WND DMG | 5 Ne Big Cabin, OK | LARGE TREES DOWN ON 4440 ROAD |
| Jul 23, 12:44 PM CDT | TSTM WND DMG | Vinita, OK | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3863 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS54 KTSA 231706
SVRTSA
OKC035-105-131-147-231745-
/O.NEW.KTSA.SV.W.0148.140723T1706Z-140723T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1206 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NOWATA COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA...
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1245 PM CDT
* AT 1205 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF EDNA TO 5 MILES EAST OF SOUTH
COFFEYVILLE TO BARTLESVILLE MUNICIPAL AIRPORT...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...DEWEY...BARTLESVILLE...
LENAPAH...DELAWARE...RAMONA...HOLLOW...NOWATA...CENTRALIA...
CENTRAILIA...WELCH...BLUEJACKET...PYRAMID CORNERS...WHITE OAK...
VINITA...TALALA...NEW ALLUWE AND WATOVA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 277 AND 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9504 3697 9504 3695 9500 3690 9500
3657 9505 3650 9594 3686 9600 3698 9600
3701 9589 3700 9501
TIME...MOT...LOC 1706Z 303DEG 28KT 3723 9527 3701 9552
3680 9600
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
726
WWUS54 KTSA 231720
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT WED JUL 23 2014
OKC035-105-131-147-231745-
/O.CON.KTSA.SV.W.0148.000000T0000Z-140723T1745Z/
CRAIG OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
1220 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHERN ROGERS...NOWATA AND CRAIG COUNTIES IN NORTHEAST OKLAHOMA
UNTIL 1245 PM CDT...
AT 1219 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF CHETOPA TO 10 MILES EAST OF
LENAPAH TO DEWEY...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...DELAWARE...RAMONA...HOLLOW...
CENTRALIA...CENTRAILIA...NOWATA...WELCH...BLUEJACKET...PYRAMID
CORNERS...WHITE OAK...VINITA...TALALA...NEW ALLUWE AND WATOVA
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 277 AND 291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9504 3697 9504 3695 9500 3690 9500
3657 9505 3650 9594 3686 9600 3698 9600
3701 9589 3700 9501
TIME...MOT...LOC 1720Z 303DEG 28KT 3717 9516 3685 9545
3674 9589
HAIL...1.00IN
WIND...60MPH
$$170
WWUS54 KTSA 231728
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT WED JUL 23 2014
OKC035-105-131-147-231745-
/O.CON.KTSA.SV.W.0148.000000T0000Z-140723T1745Z/
CRAIG OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
1228 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHERN ROGERS...NOWATA AND CRAIG COUNTIES IN NORTHEAST OKLAHOMA
UNTIL 1245 PM CDT...
AT 1227 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHETOPA TO 13 MILES NORTHWEST OF WHITE OAK TO 10 MILES
SOUTHEAST OF DEWEY...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...CENTRAILIA...NOWATA...
WELCH...RAMONA...PYRAMID CORNERS...WATOVA...BLUEJACKET...NEW
ALLUWE...WHITE OAK...VINITA AND TALALA
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 277 AND 291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9504 3697 9504 3695 9500 3690 9500
3657 9505 3650 9594 3686 9600 3698 9600
3701 9589 3700 9501
TIME...MOT...LOC 1728Z 318DEG 36KT 3699 9501 3678 9538
3668 9581
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:59 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 9:59 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
959 AM CDT WED JUL 23 2014
...UPDATE...
.DISCUSSION...
MAIN FORECAST ISSUE THIS MORNING IS POSSIBLE CONVECTION SPREADING
SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA FROM THE
WEAKENING COMPLEX IN SOUTHEAST KANSAS. INCREASED POPS ACROSS THE
NORTHEAST TO SLIGHT CHANCE. SHOULD THE COMPLEX HOLD
TOGETHER...THIS WILL AFFECT TEMPERATURES ACROSS THIS AREA...SO MAY
NEED TO ADJUST THE COVERAGE OF THE HEAT ADVISORY. ADDITIONAL
SCATTERED SHOWERS AND STORMS ARE ALSO EXPECTED OVER FAR EAST OK AND
WEST AR. SOME STORMS COULD BECOME SEVERE...WITH MAIN THREAT BEING
STRONG WINDS.
&&
.PREV DISCUSSION... /ISSUED 614 AM CDT WED JUL 23 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. SHOWERS AND THUNDERSTORMS MAY
DEVELOP LATER TODAY. HAVE REPRESENTED THIS POSSIBILITY WITH VCTS
AND PROB30 GROUPS IN THE AFFECTED TAFS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...16Hazardous weather outlook, Jul 23, 5:02 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT WED JUL 23 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT WED JUL 23 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID DAY.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID DAY.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
TODAY IN CONJUNCTION WITH A WEAK COLD FRONT DROPPING SOUTHWARD
INTO THE AREA. THIS WILL MAINLY BE ACROSS THE EASTERN PORTIONS OF
OUR AREA. SOME OF THESE STORMS COULD BE STRONG TO SEVERE... WITH
LARGE HAIL AND DAMAGING DOWNBURST WINDS THE MAIN THREATS. OTHERWISE...
HEAT AND HUMIDITY WILL CONTINUE TO AFFECT THE REGION. HEAT INDICES
WILL RANGE FROM 100 TO ABOUT 107 ACROSS THE ENTIRE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HEAT AND HUMIDITY WILL CONTINUE TO KEEP AFTERNOON HEAT INDICES
OVER 100 ACROSS MUCH OF THE AREA. WITH THE WEAK COLD FRONT
REMAINING IN THE AREA... THERE WILL CONTINUE TO A CHANCE FOR
ISOLATED TO SCATTERED THUNDERSTORMS... SOME OF WHICH MAY PUSH
SEVERE LIMITS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 23, 11:53 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT WED JUL 23 2014
OKZ054>057-231800-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1153 AM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG...NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 1154 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 5 MILES
NORTHEAST OF HULAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...HULAH...BARTLESVILLE...DEWEY...COPAN...HOLLOW...
SOUTH COFFEYVILLE AND WAH SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9502 3660 9573 3660 9581 3655 9581
3654 9583 3698 9616 3701 9612
TIME...MOT...LOC 1654Z 312DEG 14KT 3736 9540 3698 9599The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:53 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 67 min |
| Jul 23, 12:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jul 23, 12:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 48 min |
| Jul 23, 12:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 23, 12:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Jul 23, 1:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 41 min |
| Jul 23, 1:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 45 min |
| Jul 23, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Rogers, Sequoyah, Wagoner | 45 min |
| Jul 23, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 41 min |
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 44 min |
| Jul 23, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| Jul 23, 4:29 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jul 23, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 55 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Jul 23, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 17 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.